Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 135, NWS Midland/Odessa, TX

June 15, 2007Howard County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 15, 2007, 7:43 AM CDT for Howard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 7:43 AM CDT (12:43 UTC)
Expired
Jun 15, 2007, 10:45 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Howard County, TX

The radar

The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 151247
FFWMAF
TXC227-151545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
743 AM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOWARD COUNTY IN WEST TEXAS...

* UNTIL 1045 AM CDT

* AT 739 AM CDT...TRAINED WEATHER SPOTTERS REPORTED 4 TO 5 INCHES 
  OF WATER RUNNING OVER HIGHWAY 87...5 TO 8 MILES TO THE NORTH OF    
  BIG SPRING. ANOTHER CLUSTER OF THUNDERSTORMS WAS LOCATED 30 
  MILES NORTHWEST OF BIG SPRING AND WAS MOVING SOUTHEAST AT 35 MPH. 
  THEREFORE...ADDITIONAL HEAVY RAINFALL OVER ONE INCH PER HOUR AND
  FLASH FLOODING COULD OCCUR.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG        
  SPRING...COAHOMA AND FAIRVIEW

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

LAT...LON 3249 10166 3250 10121 3213 10122 3212 10166

$$
2 follow-up statements
000 
WGUS74 KMAF 151321
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 AM CDT FRI JUN 15 2007

TXC227-151545-
HOWARD-
816 AM CDT FRI JUN 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
HOWARD COUNTY...

AT 810 AM CDT...THE PUBLIC REPORTED HIGH WATER RUNNING OVER THE 
INTERSECTION OF US HIGHWAY 87 AND FARM TO MARKET 846 ON THE HOWARD 
AND MARTIN COUNTY LINE IN NORTHWEST HOWARD COUNTY...22 MILES 
NORTHWEST OF BIG SPRING. A STRONG TO SEVERE THUNDERSTORM LOCATED 
15 MILES NORTHWEST OF BIG SPRING...AND MOVING SOUTHEAST AT 35 MPH...
WILL AFFECT THESE AREAS WITH ADDITIONAL HEAVY RAINFALL...STRONG 
WINDS OVER 50 MPH AND HAIL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG 
SPRING...VINCENT...LUTHER...LOMAX...KNOTT AND FAIRVIEW

MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS 
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED 
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3249 10166 3250 10121 3213 10122 3212 10166

$$
000 
WGUS74 KMAF 151350
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
846 AM CDT FRI JUN 15 2007

TXC227-151545-
HOWARD-
846 AM CDT FRI JUN 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
HOWARD COUNTY...

AT 842 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
LOW LYING STREETS CLOSED IN BIG SPRING. AT 842 AM CDT...A STRONG
THUNDERSTORM EXTENDED FROM BIG SPRING TO 10 MILES SOUTH OF BIG 
SPRING...AND WAS MOVING SOUTHEAST AT 35 MPH. ADDITIONAL HEAVY 
RAINFALL OVER ONE INCH PER HOUR WILL OCCUR MAINLY SOUTH OF BIG
SPRING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG 
SPRING...ELBOW...LOMAX...FORSAN AND RURAL AREAS OF SOUTHERN HOWARD 
COUNTY.

MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

LAT...LON 3249 10166 3250 10121 3213 10122 3212 10166

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:37 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 15, 6:37 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 AM CDT FRI JUN 15 2007

.UPDATE...
QUICK UPDATE TO RAISE MORNING CHANCES OF SHOWERS AND THUNDERSTORMS
ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A COMPLEX
OF SHOWERS AND THUNDERSTORMS HAVE RAPIDLY DEVELOPED AND
INTENSIFIED ACROSS THE NORTHERN BASIN/WESTERN ROLLING PLAINS
WITHIN AXIS OF INSTABILITY AHEAD OF SHORTWAVE SWINGING
SOUTHEASTWARD AROUND THE OKLAHOMA UPPER LOW. WITH ADDITIONAL
CONVECTION DEVELOPING IN YOAKUM/TERRY COUNTIES...AND APPROACHING
NORTHERN ZONES...HAVE OPTED TO INCREASE AM POPS TO 40-50 PCT.
UPDATES OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              90  65  84  65  /  50  30  30  30
CARLSBAD NM                95  64  93  66  /  10  10  10  20
DRYDEN TX                  99  69  92  69  /  30  40  20  30
FORT STOCKTON TX           96  68  91  68  /  30  30  20  20
GUADALUPE PASS TX          94  63  89  63  /  10  10  10  20
HOBBS NM                   91  64  91  65  /  30  20  20  20
MARFA TX                   93  57  86  58  /  20  20  10  20
MIDLAND INTL AIRPORT TX    91  65  86  66  /  40  30  30  20
ODESSA TX                  92  65  87  66  /  40  30  20  20
WINK TX                    98  68  94  70  /  20  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

21
Hazardous weather outlook, Jun 15, 3:36 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 AM CDT FRI JUN 15 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-160845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
336 AM CDT FRI JUN 15 2007 /236 AM MDT FRI JUN 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS
MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO...MAINLY ALONG AND
EAST OF A HOBBS TO PECOS TO LAJITAS LINE. SOME OF THESE STORMS
MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON
OR EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 15, 5:50 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 AM CDT FRI JUN 15 2007

TXZ052-151145-
HOWARD-
550 AM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR HOWARD COUNTY.

AT 550 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
KNOTT...OR ABOUT 10 MILES NORTHWEST OF BIG SPRING...MOVING
SOUTHEAST AT 25 MPH.

GUSTY WINDS TO 45 MPH...SMALL HAIL...BRIEF HEAVY RAIN...AND DEADLY
LIGHTNING ARE POSSIBLE WITH THIS STORM AS IT CROSSES INTERSTATE 20
NEAR BIG SPRING BY 630 AM.  SEEK SHELTER IF THUNDERSTORMS APPROACH
YOUR LOCATION.
Special weather statement, Jun 15, 5:52 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 AM CDT FRI JUN 15 2007

TXZ050-051-151145-
ANDREWS-MARTIN-
552 AM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ANDREWS AND WESTERN
MARTIN COUNTIES.

AT 548 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A CLUSTER OF STRONG THUNDERSTORMS THAT WERE LOCATED FROM
ABOUT 9 MILES NORTHEAST OF ANDREWS...TO ABOUT 17 MILES SOUTHWEST OF
TARZAN. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...VERY HEAVY RAIN...GUSTY WINDS NEAR 45 MPH...AND
PEA TO MARBLE SIZE HAIL.

THE STORMS WILL CROSS STATE HIGHWAYS 115 AND 176 IN NORTHEASTERN
ANDREWS COUNTY.

SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 15, 7:39 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
739 AM CDT FRI JUN 15 2007

TXZ046-051-151330-
DAWSON-MARTIN-
736 AM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON AND MARTIN COUNTIES.

AT 737 AM CDT STRONG THUNDERSTORMS WERE LOCATED OVER CENTRAL DAWSON
COUNTY.  THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL TO THE
SIZE OF MARBLES AND WIND GUSTS TO 50 MPH AS WELL AS HEAVY RAINFALL
AND DANGEROUS LIGHTING.  MINOR FLOODING OF LOW LYING AND FLOOD PRONE
AREAS IS ALSO POSSIBLE.  THESE THUNDERSTORMS ARE BEGINNING TO MOVE
INTO NORTHERN MARTIN COUNTY.  MOVEMENT OF THE THUNDERSTORMS WAS
SOUTHEAST AT 35 MPH.

IN ADDITION...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
MARTIN COUNTY.  THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH AND HEAVY RAINFALL.  THIS STORM WAS MOVING SOUTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY.  BE PREPARED TO TAKE COVER IF THUNDERSTORM ACTIVITY
APPROACHES YOUR AREA.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:56 AM CDTSevere Thunderstorm WarningMAFMartin34 min
Jun 15, 8:54 AM CDTSevere Thunderstorm WarningMAFGlasscock36 min
Jun 15, 3:49 PM CDTSevere Thunderstorm WarningMAFBrewster41 min
Jun 15, 5:38 PM CDTSevere Thunderstorm WarningMAFPecos37 min
Jun 15, 5:55 PM CDTSevere Thunderstorm WarningMAFTerrell30 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.